Texas, 2006

Wildfire in Texas, May 25 to 28, 2006

May 25 to 28, 2006 · NWS AMA · 1 event in 1 county or zone

A wildfire four miles south-southwest of Claude burned two thousand acres. There were no reports of injuries or structural damage.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A wildfire four miles south-southwest of Claude burned two thousand acres. There were no reports of injuries or structural damage. The wildfire was caused by lightning.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 25, 2:13 AM CST, 11 hours 47 minutes earlier.

Area forecast discussion, May 25, 2:13 AM CST, 11 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
313 AM CDT THU MAY 25 2006

.DISCUSSION...
LOW LEVEL MOISTURE WILL CONTINUE TO ADVECT BACK TO THE WEST INTO
EASTERN NEW MEXICO TODAY AS HEIGHTS START TO FALL AHEAD OF LARGE
UPPER LOW MOVING INTO THE PACIFIC NORTHWEST COAST. SURFACE LEE-
SIDE TROUGH WILL STRENGTHEN TODAY INTO FRIDAY ACROSS EASTERN NEW
MEXICO AND WEST TEXAS. DAYTIME HEATING COMBINED WITH THE LOW
LEVEL MOISTURE MAY GET SOME CONVECTION GOING ALONG THE SURFACE
TROUGH IN EASTERN NEW MEXICO LATE THIS AFTERNOON. THE UPPER LEVEL
RIDGE AXIS WILL ALSO BE MOVING EAST OVER THE PANHANDLES TODAY...SO
UPWARD MOTION TO THE WEST OF THE RIDGE WILL START TO INVADE
EASTERN NEW MEXICO AS WELL. EARLIER SHIFT HAS THIS MAPPED OUT
NICELY WITH LOW POPS ACROSS THE FAR WESTERN CWA TONIGHT.

SURFACE TROUGH IS EXPECTED TO MOVE INTO THE WESTERN CWA ON FRIDAY
AS FLOW ALOFT INCREASES FROM THE SOUTHWEST. MODELS ALSO HINT THAT
THE MID LAYERS OF THE ATMOSPHERE MAY ALSO DRY OUT A LITTLE WHICH
COULD HINDER THUNDERSTORM DEVELOPMENT. HOWEVER...LOW LEVEL
MOISTURE WILL CONTINUE TO INCREASE ALONG THE TROUGH AND WIND
SHEAR LOOKS TO BE STRONGER ON FRIDAY THAN TODAY. SO HAVE GONE
AHEAD AND ADDED SOME SLIGHT CHANCE POPS TO THE WESTERN CWA FOR
FRIDAY NIGHT.

DRYLINE THEN EVOLVES ACROSS THE EASTERN CWA ON SATURDAY AND IT
MEANDERS ACROSS THE PANHANDLES THROUGH EARLY NEXT WEEK. SOME
STORMS COULD GET GOING ALONG THE DRYLINE IN THE EASTERN CWA ANY
DAY...BUT IT LOOKS LIKE THE CAP MAY BE A LITTLE TOO STRONG TO
OVERCOME...SO WILL KEEP THE FORECAST DRY FOR NOW. UPPER LEVEL
RIDGE ALSO BUILDS BACK OVER THE HIGH PLAINS THROUGH MID WEEK NEXT
WEEK AND BEYOND. GENERALLY WENT ABOVE THE GFS FOR HIGH
TEMPERATURES AS IT STILL DOES NOT SEEM TO HANDLE THE STRENGTH OF
THE UPPER RIDGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                96  64  94  64 /   0   0  10  10
BEAVER OK                  99  64  98  65 /   0   0   0   0
BOISE CITY OK              93  58  95  59 /  20  20  20  20
BORGER TX                 100  68  98  66 /   0   0  10  10
BOYS RANCH TX              98  63  99  65 /  10  10  20  20
CANYON TX                  98  64  96  65 /  10  10  10  10
CLARENDON TX               97  67  97  67 /   0   0   0   0
DALHART TX                 95  57  96  59 /  10  10  20  20
GUYMON OK                  99  62  99  63 /  10  10  10  10
HEREFORD TX                97  63  97  64 /  10  10  20  20
LIPSCOMB TX                98  66  98  68 /   0   0   0   0
PAMPA TX                   95  66  96  66 /   0   0   0   0
SHAMROCK TX                99  68 100  69 /   0   0   0   0
WELLINGTON TX             100  70 100  70 /   0   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

14/15
Hazardous weather outlook, May 25, 12:00 PM CST, 2 hours before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT THU MAY 25 2006

OKZ001>003-TXZ001>020-261100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT THU MAY 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TONIGHT MAINLY ACROSS THE
WESTERN PORTIONS OF THE PANHANDLES. ANY STORMS THAT DEVELOP ARE NOT
EXPECTED TO REACH SEVERE LEVELS AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY EVENING AND
FRIDAY NIGHT ACROSS THE WESTERN SECTIONS OF THE PANHANDLES. ANY
STORMS THAT DEVELOP ARE NOT EXPECTED TO REACH SEVERE LEVELS.

ALSO...BREEZY AND DRY CONDITIONS WILL CAUSE THE FIRE DANGER TO
INCREASE FRIDAY THROUGH SUNDAY MAINLY ACROSS THE WESTERN HALF OF THE
TEXAS AND OKLAHOMA PANHANDLES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JORDAN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Armstrong

When
May 25, 2:00 PM CST to May 28, 5:00 PM CST
Where
Armstrong forecast zone
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
34.965, -101.357 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505576.